Información de la revista
Vol. 109. Núm. 8.
Páginas 673 (Octubre 2018)
Vol. 109. Núm. 8.
Páginas 673 (Octubre 2018)
Commentaries
Acceso a texto completo
Blistering During Phototherapy
Ampollas durante la fototerapia
Visitas
...
D. de Argila
Servicio de Dermatología, Hospital Universitario de La Princesa, Madrid, España
Información del artículo
Texto completo
Bibliografía
Descargar PDF
Estadísticas
Texto completo

The appearance of blisters during PUVA (psoralen and ultraviolet A) photochemotherapy is a well described adverse effect, the frequency of which is unclear. As explained by the authors of this e-case report,1 the results of some series suggest that 10% of patients are affected, while no estimate is provided in a more recent study.2

The authors present a series of 5 patients, all of whom received PUVA treatment for different skin diseases and developed blisters on the legs with minimal clinical and histological inflammation. Bullous pemphigoid is ruled out, at least in 2 cases, based on the results of histological analyses and direct immunofluorescence. Phototoxic reaction is also ruled out, as 3 patients received bath PUVA, in which the dose used is lower than that of oral PUVA and is minimally phototoxic. Finally, because none of the patients had been treated with a medication that could cause pseudoporphyria, this condition is ruled out as a potential underlying cause.

Multiple concurrent factors may be implicated in this adverse effect, including phototoxic (eg, psoralen or other concomitant oral or topical medications), mechanical, and inflammatory factors. The cases in which perilesional deposition of complement component C3 is described could correspond to subclinical bullous pemphigoid. While it is plausible to speculate that PUVA may be one of several inducing factors that contribute to blister formation, it is unlikely to be the most determinant factor. Supporting this hypothesis, spontaneous remission of lesions was observed in all cases despite continuation of PUVA treatment.

Finally, it should be noted that the appearance of blisters, whether due to pemphigoid or other causes, is very infrequent in patients treated with narrow-band ultraviolet B phototherapy.

References
[1]
Vázquez-Osorio I, González-Delgado S, Suárez-García C, Gonzalvo-Rodríguez P, Rodríguez-Díaz E. Ampollas inducidas por PUVA. Presentación de 5 casos. Actas Dermosifiliogr. 2018.
[2]
M. Maleki, M.J. Yazdanpanah, H. Hamidi, L. Jokar.
Evaluation of PUVA-induced skin side effects in patients referred to the Imam Reza Hospital of Mashhad in 2005-2007.
Indian J Dermatol, 59 (2014), pp. 209

Please cite this article as: de Argiladargilad@hotmail.com D. Ampollas durante la fototerapia. Actas Dermosifiliogr. 2018;109:673.

Copyright © 2018. Elsevier España, S.L.U. and AEDV
Idiomas
Actas Dermo-Sifiliográficas

Suscríbase a la newsletter

Opciones de artículo
Herramientas
es

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?